Pennsylvania, 2004Damaging Wind in Pennsylvania, June 1, 2004
June 1, 2004 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 1, 2:04 PM EST, 56 minutes earlier.
Area forecast discussion, Jun 1, 2:04 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
302 PM EDT TUE JUN 1 2004
DIURNAL HEATING/COLD POOL ALOFT AND ANOTHER SHRT/WV MOVING ENEWD FROM
SRN INDIANA WILL CONT CHC FOR PRECIP TNGT IN ELONGATED TROF. WILL
MENTION HAIL/GUSTY WINDS AGAIN.
WED UPPER TROF WILL DIG AND SWING THRU WITH LIKELY POPS...FLWD BY HI
PRES WHICH WILL BUILD IN FOR THRS PROVIDING DRY WX TIL LTR IN WKND.
GUID TEMPS LOOK OK.
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
OH...NONE.
WV...NONE.
MD...NONE.
&&
Hazardous weather outlook, Jun 1, 9:11 AM EST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1011 AM EDT TUE JUN 1 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-011410-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
1011 AM EDT TUE JUN 1 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...EXTREME NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...THIS AFTERNOON AND EVENING
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EVENING.
THE PRIMARY WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Special weather statement, Jun 1, 9:21 AM EST, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1021 AM EDT TUE JUN 1 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-011700-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
1021 AM EDT TUE JUN 1 2004
...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING...
THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND
CONTINUE INTO THE EVENING.
SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS. HEAVY DOWNPOURS ARE LIKELY.
SKYWARN ACTIVATION MAY BE LIKELY THIS AFTERNOON.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS AND OTHER LOCAL MEDIA
FOR FURTHER UPDATES.
Special weather statement, Jun 1, 10:55 AM EST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1155 AM EDT TUE JUN 1 2004
MDZ001-PAZ023-030-032-WVZ023-041-011730-
FAYETTE PA-GARRETT MD-INDIANA PA-PRESTON WV-TUCKER WV-
WESTMORELAND PA-
1155 AM EDT TUE JUN 1 2004
...THUNDERSTORMS DEVELOPING...
THUNDERSTORMS WILL MOVE ACROSS THE AREA DURING THE EARLY
AFTERNOON. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...
WIND GUSTS IN EXCESS OF 35 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES AND HEAVY DOWNPOURS.
Thunderstorm Wind, Mercer
- When
- June 1, 3:00 PM EST
- Where
- Mercer County, 3 mi N of Greenville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.467, -80.383
Numerous trees and power lines blown down. One tree fell on car. No injuries. 3300 customers lost power.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, June 1, 20045 injured · $1.3 million · F0 · 100 events
- Flooding in Wisconsin, June 1 to 30, 2004$252 million · 20 events
- Damaging Winds in West Virginia, June 1, 20041 death · $12,000 · 60 kt wind · 4 events
- Flooding in Kentucky, June 1 to 3, 2004$18 million · 7 events
- Rip Current in Florida, June 1, 20041 death · 1 event
- Hail and Damaging Wind in Texas, June 1, 2004$905,000 · 1.75 in hail · 3 events
- Flash Flooding and Damaging Winds in Mississippi, June 1, 2004$350,000 · 53 kt wind · 8 events
- Damaging Winds in West Virginia, June 1, 20041 injured · $75,000 · 58 kt wind · 27 events
- Flooding in Kentucky, June 1 to 9, 2004$300,000 · 3 events
- Damaging Wind in Texas, June 1, 2004$60,000 · 57 kt wind · 1 event
- Flash Flooding and Hail in Kentucky, June 1 to 2, 2004$25,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Texas, June 1, 20042.5 in hail · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403944.